MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Insufficient Information (4580); Aseptic loosening (4883)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomittants: 170-36-93/ biolox delta femoral head 36mm od, -3.5mm 180-65-20/ alteon 6.5mm screw, 20mm 180-01-56/ nv crown cup clstr hole 56mm group 3 190-30-05/ alt ha s clr std sz 5.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a patient, initial right hip implanted on an unknown date, underwent a revision procedure on (b)(6) 2023.Reason for the revision was not reported.The patient¿s gxl liner and cup were revised to competitor¿s devices and exactech's ceramic head/sleeve.The event was not related to a breakage of a device.There were no surgical delays.The patient was last known to be in stable condition following the event.Device images and x-rays were provided.The devices are not available for return as they were sent to pathology.No patient information, history, or comorbidities reported.No further information.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following corrections have been made: b1, b2, d1, d4(remove all from initial report-suspect device unknown), g2, g4 (remove 501k from initial report-unknown), h6 medical device code, component code, types of investigation, investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial total hip replacement on the right side.Subsequently, the patient experienced pain, discomfort, osteolysis and aseptic loosening secondary to prosthesis wear.As a result, approximately four years post-surgery, the patient underwent a revision.It was noted the patient had dense scar tissue.Patient was last known to be in stable condition following the event.No further impact to the patient was reported.No additional information is available.This is report 1 of 3 for this event/patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.D10: 180-65-20 - alteon 6.5mm screw, 20mm: sn# (b)(6), 180-65-20 - alteon 6.5mm screw, 20mm: sn# (b)(6), 186-01-56 - integrip cc, cluster 56mm, g3: sn# (b)(6), 190-30-05 - alt ha s clr std sz 5: sn# (b)(6), 170-36-93 - biolox delta femoral head 36mm od, -3.5mm: sn# (b)(6).The following sections were corrected: b4, d1, d4, d6a, d10, g3, g4, h4, h6 - health effect, medial device problem, component code, type of investigation, investigation findings, investigation conclusions.The revision reported was likely the result of prosthesis wear of the polyethylene liner and loosening of the bone screws.The reported screw loosening cannot be confirmed but may be related to inadequate initial fixation, mechanical loss of fixation over time, or biologic loss of fixation caused by particle-induced osteolysis around the implant.However, this cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and initial post-operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16753856
Report Number1038671-2023-00706
Device Sequence Number20976494
Product Code JDI
UDI-Device Identifier10885862024336
UDI-Public10885862024336
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2019
Device Model NumberNV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Device Catalogue Number136-36-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer11/29/2023
02/11/2026
03/27/2026
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date12/18/2023
03/02/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown